Psychiatry and Clinical Psychopharmacology
Case Report

A case of angioedema due to risperidone

1.

2. Psikiyatri Kliniği, Ankara Numune Eğitim ve Araştırma Hastanesi, Ankara-Türkiye

Psychiatry and Clinical Psychopharmacology 2007; 17: 198-202
Read: 936 Downloads: 528 Published: 05 March 2021

Angioedema is a clinical condition characterized by transient edema in subcutaneous tissues such as lips, tongue, eye lids; intestinal wall; and upper respiratory tract causing asphyxia. It has been reported that some mechanisms related to cholin esterase 1 (C1) inhibitor may have a role in acquired angioedema. It is thought that, risperidone may suppress C1 esterase inhibitor, causing angioedema. The present case, 34 years old, married female, with a psychotic disorder diagnosis of postpartum period related is accepted to our clinic. Risperidon p.o 4 mg/day is started to the patient, who had used valproic asid for 2 years, due to her epileptic history. Valproic asid 1000 mg/day was added after moderately active epileptiform anomaly was observed in her EEG. The dose of risperidone was increased to 8 mg/day in time. After observing angioedema in the 2nd week of risperidone treatment of the patient, who has not any dermatological disorder before, risperidone treatment has stopped and antiedema treatment has started. The use of atypical antipsychotic drugs has enlarged in recent years. The treatment with atypical antipsychotic drugs has increased in not only psychotic disorders, but in also bipolar disorders, behavioral disturbances and anxiety disorders. There are only a few international case reports related to atypical antipsychotic drug risperidone causing angioedema. We aimed to draw clinicians attention to this dermatological adverse effect of the atypical antipsychotic drug risperidone.


Risperidon kullanımı sonucu gelişen bir anjiyoödem olgusu

Anjiyoödem dudak, dil, göz kapağı gibi derialtı dokularda, barsak duvarında ve üst solunum yollarında asŞksiye sebep olabilen geçici ödemle karakterize bir klinik tablodur. Sonradan gelişen anjiyoödemde kolin esteraz 1 (C1) inhibitörü ile ilişkili bir takım mekanizmaların rol oynayabileceği bildirilmiştir. Risperidonun bir takım mekanizmalarla bu enzimin inhibitörünü daha da baskıladığı, böylelikle anjiyoödeme sebep olabileceği düşünülmektedir. Olgumuz 34 yaşında, evli, post partum başlangıçlı psikotik bozukluk tanısı ile kliniğimize kabul edildi. Özgeçmişinde epilepsi nedeniyle 2 yıldır valproik asit kullanım öyküsü mevcut olan hastaya Risperidon tb 4 mg/gün başlandı. Hastanın EEG sonucunda orta derecede aktif epileptiform anomali görülmesi üzerine nöroloji tarafından valproik asit 1000 mg/gün eklendi. Risperidon dozu zaman içinde 8 mg/güne çıkıldı. Daha önce herhangi bir dermatolojik rahatsızlık öyküsü olmayan hastada risperidon tedavisinin 2. haftasında anjiyoödem gelişmesi üzerine risperidon kesilip, antiödem tedavisi başlandı. Atipik antipsikotiklerin son yıllarda kullanım alanı oldukça genişlemiştir. Sadece psikoz tedavisinde kullanılmakta olmayıp duygudurum bozuklukları, davranım bozuklukları ve anksiyete bozukluklarında da kullanım alanları artmıştır. Atipik antipsikotiklerden risperidonun anjiyoödeme yol açtığı ile ilgili olarak yurt dışında az sayıda olgu bildirimi vardır. Bu olgu sunumu ile birlikte bir atipik antipsikotik ilaç olan risperidonun bu dermatolojik yan etkisine klinisyenlerin dikkatlerini çekmeyi amaçladık.

Files
EISSN 2475-0581